Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 22, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 5, 1999, 8:26 PM CDT for Keya Paha County, Rock County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 1999, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 5, 1999, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:29 PM CDT | Tornado F1 | Bassett, NE | Storm chasers and Law Enforcement observed a tornado that destroyed two center pivot irrigation systems,power poles, and a large grain bin facility. |
| Jun 5, 8:55 PM CDT | Hail 0.75 | Springview, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2049 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 17.2
The text
As transmitted, in the capitals the NWS used until 2016.
361 WFUS1 KLBF 060125 RRA TORLBF NEC017-103-060215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 826 PM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA EASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 915 PM CDT * AT 824 PM CDT... LAW ENFORCEMENT REPORTED A TORNADO 12 MILES EAST OF AINSWORTH OR 6 MILES NORTHEAST OF LONG PINE... MOVING NORTHEAST AT 35 MPH. THE TORNADO IS EXPECTED TO REMAIN IN RURAL AREAS BETWEEN BURTON AND BASSETT. A TORNADO IS ON THE GROUND GO TO THE BASEMENT IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR JRS
1 follow-up statement
520 WFUS1 KLBF 060128 RRB TORLBF NEC149-103-060215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING...CORRECTED FOR COUNTY NATIONAL WEATHER SERVICE NORTH PLATTE NE 826 PM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA EASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 915 PM CDT * AT 824 PM CDT... LAW ENFORCEMENT REPORTED A TORNADO 12 MILES EAST OF AINSWORTH OR 6 MILES NORTHEAST OF LONG PINE... MOVING NORTHEAST AT 35 MPH. THE TORNADO IS EXPECTED TO REMAIN IN RURAL AREAS BETWEEN BURTON AND BASSETT. A TORNADO IS ON THE GROUND GO TO THE BASEMENT IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR JRS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:00 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jun 5, 2:00 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 200 PM CDT SAT JUN 5 1999 QUITE VOLATILE CONDITIONS SETTING UP OVER PORTIONS OF NEBRASKA THIS AFTERNOON. DRYLINE CONTINUES TO BE LOCATED NEAR KLBF. SATELLITE IMAGERY SHOWS VARIOUS BOUNDARIES...ONE FROM SOUTHEAST SOUTH DAKOTA TO NORTHEAST COLORADO WHILE ANOTHER ONE EXTENDS FROM THE NORTH CENTRAL SOUTHWARD TO NEAR KMCK. A FAIRLY STRONG CAP STILL EXISTS OVER SOUTHWEST NEBRASKA. HOWEVER A STRONG SHORTWAVE WILL MOVE OUT OF CO THIS AFTERNOON AND INTERSECT SOME OF THE BOUNDARIES WHICH WILL PRODUCE ENOUGH LIFT TO FIRE OFF SHOWERS AND THUNDERSTORMS. THE BEST INSTABILITY EXISTS EAST OF A LINE FROM KANW TO KBBW WHERE CAPES OF 3500 J/KG ARE EXPECTED THIS AFTERNOON/EVENING. THE BEST UPPER DIVERGENCE WILL BE OVER THE NORTHERN AND WESTERN SECTIONS OF THE CWA EARLY AND THEN SHIFTS NORTHEASTWARD INTO SD LATER TONIGHT AS THE JET MOVES INTO SOUTHEAST SOUTH DAKOTA. WILL GO WITH LIKELY POPS TONIGHT IN THE NORTHEAST SECTIONS OF THE CWA AND THEN LOWER TO ISOLATED IN THE VERY WEST AND SOUTHWEST. THE COLD FRONT AND DRYLINE WILL CONTINUE TO MOVE EASTWARD TONIGHT. DEWPOINTS IN THE 40S WILL BE COMMON OVER THE WEST TONIGHT WHICH WILL ALLOW TEMPS TO FALL BACK INTO THE 50S...HOWEVER DEWPOINTS AROUND 60 AND STRONGER SOUTHERLY WINDS WILL KEEP TEMPS INTO THE LOWER 60S IN THE NORTHEAST. MOISTURE AND COLD AIR WRAPPING AROUND THE LOW PRESSURE WILL SWING INTO THE NORTHERN PORTIONS OF THE CWA TOMORROW. GOOD INSTABILITY WILL HELP COLD AIR CU FORM AND POSSIBLY A THUNDERSTORM OR TWO...SO WILL GO WITH MINIMAL POPS TOMORROW IN THE NORTHWEST. THE REST OF THE AREA WILL JUST SEE SCT CU. COLDER TEMPERATURES ASSOCIATED WITH THE LOW PRESSURE WILL BE SOMEWHAT OFFSET BY THE WESTERLY/NORTHWESTERLY DOWNSLOPE FLOW. THEREFORE WILL GO CLOSE TO GUIDANCE NUMBERS. A WEAK RIDGE BUILDS OVER THE AREA SUNDAY NIGHT AND CONTINUES THROUGH MONDAY AS ANOTHER UPPER LOW DIGS INTO THE GREAT BASIN. THEREFORE THE WEATHER WILL BE FAIRLY QUITE AND WILL GO CLOSE TO GUIDANCE NUMBERS FOR TEMPS. THE UPPER LOW WILL EJECT OUT INTO THE NORTHERN PLAINS BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS ON WED...AND THEN A SLIGHT CHANCE ON THURSDAY AS WEAK SHORTWAVES MOVE ACROSS THE PLAINS IN NEAR ZONAL FLOW. .LBF...NONE DDB
In the hours before
Local storm report, Jun 5, 6:21 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SAT JUN 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 20 NNE NORTH PLATTE NE 1.75 INCH HAIL
06/05/99 LINCOLN
DPLocal storm report, Jun 5, 6:32 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT SAT JUN 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM STAPLETON NE 2.75 INCH HAIL
06/05/99 LOGAN
0600 PM STAPLETON NE 1.50 INCH HAIL
06/05/99 LOGAN
0600 PM STAPLETON NE 1.50 INCH HAIL
06/05/99 LOGAN
DPLocal storm report, Jun 5, 6:32 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT SAT JUN 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM STAPLETON NE 2.75 INCH HAIL
06/05/99 LOGAN
0600 PM STAPLETON NE 1.50 INCH HAIL
06/05/99 LOGAN
0600 PM STAPLETON NE 1.50 INCH HAIL
06/05/99 LOGAN
DPLocal storm report, Jun 5, 6:45 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT SAT JUN 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 15 SSE THEDFORD NE 1.50 INCH HAIL
06/05/99 THOMAS
DPLocal storm report, Jun 5, 7:10 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT SAT JUN 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 12 S MULLEN NE 0.75 INCH HAIL
06/05/99 HOOKER
0700 PM 3 S MULLEN NE 0.88 INCH HAIL
06/05/99 HOOKER
DPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 61 min |
| Jun 5, 7:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 5, 8:11 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 64 min |
| Jun 5, 8:39 PM CDT | Tornado Warning | LBF | Cherry | 46 min |
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.